Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is there any special condition that can interfere with a accurate test result?
Jan 4, 2001

Hi, please answer this question. I know you are really busy and this is not the only question you get daily but I really need to know. A few weeks ago I exposed myself to HIV. I know I have to wait six months to get the test, but I was wondering if there is any "special" condition that can interfere with an accurate result? I'm asking this because, due to the anxiety I have developed, I began smoking more heavily than usual and also got into antidepressant drugs, specifically Luvox and other type of tranquilizers, and I'm concerned if any of this drugs can interfere with the accuracy of the HIV test. Also, I have called several private laboratories asking for how long they take to deliver the results and the answer was that it can be that very same day, if I get it early in the morning. Is this normal? Or the antibody detection method takes more than 8 hours? I would really appreciate your advice since I haven't found any information in your website, thanks.

Response from Mr. Kull

Smoking and/or taking antidepressant drugs should not interfere with the accuracy of your HIV antibody test result.

It is possible that a lab could provide you with results in the same day. Ask the lab what type of test they are performing and do a search on this website for information about that specific test. As long as the test is FDA approved, there should be no problem.

RMK



Previous
strange symptoms
Next
I got gonorrhea. I'm worried I got HIV too???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement